zbMATH — the first resource for mathematics

Catenarity in quantum algebras. (English) Zbl 0864.16018
In a celebrated but never-published work [Equidimensionalité de la variété caractéristique, Exposé de O. Gabber rédigé par T. Levasseur, Université de Paris VI (1982)] O. Gabber proved that the enveloping algebra \(U\) of a finite dimensional complex solvable Lie algebra is catenary, meaning that all saturated chains of prime ideals between any two fixed primes \(P<Q\) of \(U\) have the same length. (Gabber’s proof is included in [T. Levasseur and J. T. Stafford, Rings of differential operators on classical rings of invariants (Mem. Am. Math. Soc. 412, 1989; Zbl 0691.16019)].) The idea behind Gabber’s theorem is that catenarity is a consequence of good homological and growth properties of the algebra. In the present paper the authors first state and prove an “abstract” version of Gabber’s result, making precise the rough statement of the previous sentence; simultaneously, they derive an “abstract” version of Tauvel’s height formula [P. Tauvel, Bull. Soc. Math. Fr. 106, 177-205 (1978; Zbl 0399.17003)]. In the second part of the paper they show that the hypotheses required for these “abstract” results are satisfied by various classes of algebras associated with quantum groups.

16P40 Noetherian rings and modules (associative rings and algebras)
16D25 Ideals in associative algebras
16S30 Universal enveloping algebras of Lie algebras
16P90 Growth rate, Gelfand-Kirillov dimension
17B37 Quantum groups (quantized enveloping algebras) and related deformations
16E40 (Co)homology of rings and associative algebras (e.g., Hochschild, cyclic, dihedral, etc.)
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
Full Text: DOI
[1] Alev, J.; Dumas, F., Sur le corps de fractions de certains algèbres de Weyl quantiques, J. algebra, 170, 229-265, (1994) · Zbl 0820.17015
[2] Björk, J.-E., The Auslander condition on Noetherian rings, (), 137-173
[3] K.A. Brown and K.R. Goodearl, Prime spectra of quantum semisimple groups, Trans. Amer. Math. Soc., to appear. · Zbl 0857.16026
[4] Caldero, P., Étude des q-commutations dans l’algèbre uq(n+), J. algebra, 178, 444-457, (1995) · Zbl 0836.17015
[5] G. Cauchon, Quotients premiers de \(Oq(Mn(k))\), to appear.
[6] Demidov, E.E.; Demidov, E.E., Some aspects of the theory of quantum groups, Uspekhi mat. nauk, Russian math. surveys, 48, 6, 41-79, (1993), an English translation appears in · Zbl 0839.17011
[7] Gabber, O., Equidimensionalité de la variété caractéristique, ()
[8] A. Giaquinto and J.J. Zhang, Quantum Weyl algebras, J. Algebra, to appear. · Zbl 0846.17007
[9] Goodearl, K.R.; Letzter, E.S., Prime factor algebras of the coordinate ring of quantum matrices, (), 1017-1025 · Zbl 0812.16039
[10] Goodearl, K.R.; Warfield, R.B., An introduction to noncommutative Noetherian rings, () · Zbl 0679.16001
[11] Hodges, T.J.; Levasseur, T., Primitive ideals of Cq[SL(3)], Comm. math. phys., 156, 581-605, (1993) · Zbl 0801.17012
[12] Hodges, T.J.; Levasseur, T., Primitive ideals of Cq[SL(n)], J. algebra, 168, 455-468, (1994) · Zbl 0814.17012
[13] Jacobson, N., Structure of rings, () · JFM 65.1131.01
[14] Jategaonkar, A.V., Localization in noncommutative Noetherian rings, () · Zbl 0589.16014
[15] Jordan, D.A., A simple localization of the quantized Weyl algebra, J. algebra, 174, 267-281, (1995) · Zbl 0833.16025
[16] Krause, G.; Lenagan, T.H., Growth of algebras and Gelfand-Kirillov dimension, (1985), Pitman Boston · Zbl 0564.16001
[17] Lenagan, T.H., Enveloping algebras of solvable Lie superalgebras are catenary, Contemp. math., 130, 231-236, (1992) · Zbl 0765.17008
[18] Levasseur, T.; Stafford, J.T., Rings of differential operators on classical rings of invariants, Mem. amer. math. soc., 412, (1989) · Zbl 0691.16019
[19] Levasseur, T.; Stafford, J.T., The quantum coordinate ring of the special linear group, J. pure appl. algebra, 86, 181-186, (1993) · Zbl 0784.17023
[20] Lusztig, G., Quantum groups at roots of 1, Geom. dedicata, 35, 89-113, (1990) · Zbl 0714.17013
[21] Malliavin, M.P., La caténarité de la partie positive de l’algèbre enveloppante quantifiée de l’algèbre de Lie simple de type B_2, Beiträge algebra geom., 35, 73-83, (1994) · Zbl 0804.17006
[22] Maltsiniotis, G., Calcul différentiel quantique, groupe de travail, (1992), Université Paris VII
[23] McConnell, J.C.; Pettit, J.J., Crossed products and multiplicative analogues of Weyl algebras, J. London math. soc. (2), 38, 47-55, (1988) · Zbl 0652.16007
[24] McConnell, J.C.; Robson, J.C., Noncommutative Noetherian rings, (1987), Wiley-Interscience New York · Zbl 0644.16008
[25] Parshall, B.; Wang, J.-P., Quantum linear groups, Mem. amer. math. soc., 439, (1991)
[26] C.M. Ringel, PBW-bases of quantum groups, J. Reine Angew. Math., to appear. · Zbl 0840.17010
[27] Roseblade, J.E.; Smith, P.F., A note on hypercentral group rings, J. London math. soc. (2), 13, 183-190, (1976) · Zbl 0328.16010
[28] Smith, S.P., Quantum groups: an introduction and survey for ring theorists, (), 131-178 · Zbl 0744.16023
[29] Stafford, J.T.; Zhang, J.J., Homological properties of (graded) Noetherian PI rings, J. algebra, 168, 988-1026, (1994) · Zbl 0812.16046
[30] Tauvel, P., Sur LES quotients premiers de l’algèbre enveloppante d’un algèbre de Lie résoluble, Bull. soc. math. France, 106, 177-205, (1978) · Zbl 0399.17003
[31] M. Akhavizadegan and D.A. Jordan, Prime ideals of quantized Weyl algebras, Glasgow Math. J., to appear. · Zbl 0881.16012
[32] S.-Q. Oh, Catenarity in the coordinate rings of quantum symplectic and Euclidean spaces, to appear.
[33] L. Rigal, Spectre de l’algèbre de Weyl quantique, Beiträge Algebra Geom., to appear.
[34] J.J. Zhang, Graded Gorenstein rings with enough normal elements, to appear. · Zbl 0937.16049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.